Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jan 12, 2016, 2:21 PM EST for 8 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 2:21 PM EST (19:21 UTC)
- Expired
- Jan 12, 2016, 2:45 PM EST
- In force
- 24 min
- Issued by
- NWS Jackson, KY
Counties Floyd County, KY, Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Martin County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WWUS83 KJKL 121921
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EST TUE JAN 12 2016
KYZ086-088-107-109-110-112-113-115>120-121945-
FLOYD-PERRY-KNOX-KNOTT-MARTIN-LETCHER-LESLIE-HARLAN-JOHNSON-MAGOFFIN-
BREATHITT-PIKE-CLAY-
221 PM EST TUE JAN 12 2016
...A SNOW SQUALL WILL AFFECT FLOYD...PERRY...KNOX...KNOTT...MARTIN...
LETCHER...LESLIE...HARLAN...JOHNSON...MAGOFFIN...BREATHITT...PIKE...
CLAY...
AT 218 PM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
DUNLOW TO WELLS CHAPEL TO NEAR GAPVILLE TO AVAWAM TO ICE CLIFF...AND
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PRESTONSBURG...WHITESBURG...HARLAN...HINDMAN...
INEZ...HYDEN...LETCHER...ESTILL...BATH...CUMBERLAND...COAL RUN
VILLAGE...LOYALL...EVARTS...WHEELWRIGHT...FLEMING-NEON...MARTIN...
PIPPA PASSES AND BENHAM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 2.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 6 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THIS SQUALL...WINDS
MAY GUST AS HIGH AS 35 TO 45 MPH...AND A QUICK DUSTING TO A HALF OF
AN INCH OF SNOW MAY ACCUMULATE.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
COULD LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.
&&
LAT...LON 3712 8272 3681 8322 3690 8350 3694 8351
3695 8359 3693 8357 3693 8358 3699 8377
3724 8337 3789 8269 3789 8260 3795 8258
3796 8253 3790 8244 3781 8240 3776 8231
3774 8233 3767 8230 3764 8219
TIME...MOT...LOC 1918Z 281DEG 39KT 3800 8251 3782 8267 3761 8292 3722
8331 3699 8366
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jan 12, 1:44 PM EST, 37 minutes earlier.
Area forecast discussion, Jan 12, 1:44 PM EST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 144 PM EST TUE JAN 12 2016 .UPDATE... ISSUED AT 1104 AM EST TUE JAN 12 2016 SNOW EVENT GOT A LATE START...BUT IS UNDERWAY OVER THE NORTHERN PART OF THE FORECAST AREA. OBS...RADAR TRENDS...AND NEW 12Z MODEL DATA SUPPORT LIGHT ACCUMULATIONS OF AN INCH AND LOCALIZED TWO INCHES IN OUR NORTHERN COUNTIES TODAY. SNOW WILL BE INTERMITTENT IN NATURE...AND COULD BRIEFLY COME DOWN INTENSELY. SOME LIGHTNING HAS EVEN BEEN OBSERVED IN SNOW SHOWERS OVER SOUTHERN INDIANA THIS MORNING. FURTHER SOUTH...THE END RESULT IS MORE QUESTIONABLE. WITH AN ADVISORY ALREADY IN PLACE...WILL LEAVE IT...BUT JUST MENTION LOCALIZED ACCUMULATIONS UP TO AN INCH FROM LOCALIZED HEAVIER SNOW SHOWERS. UPDATE ISSUED AT 645 AM EST TUE JAN 12 2016 LIGHT SNOW AND FLURRIES ARE CROSSING MAINLY NORTHERN PARTS OF THE AREA WITH LITTLE IN THE WAY OF ACCUMULATIONS REPORTED. A MORE INTENSE BATCH OF SNOW WILL MOVE IN LATER IN THE MORNING. HAVE TIMED THIS BAND THROUGH IN THE GRIDS. ALSO UPDATED THE HOURLY T AND TD GRIDS PER THE LATEST CONDITIONS AND TRENDS...PARTICULARLY MILDER ON TEMPS DUE TO THE STRENGTHENING SOUTHWEST WINDS AHEAD OF THE FRONT. THESE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 300 AM EST TUE JAN 12 2016 07Z SFC ANALYSIS SHOWS A DEEPENING AREA OF LOW PRESSURE MOVING THROUGH THE CENTRAL GREAT LAKES. THIS IS DRIVING AN ARCTIC COLD FRONT INTO THE NORTHWEST PORTION OF THE OHIO VALLEY EARLY THIS MORNING. CLOSER TO HOME...A DECENT PRESSURE GRADIENT EXISTS OVER KENTUCKY BETWEEN THE LOW TO THE NORTH AND HIGH PRESSURE ALONG THE GULF COAST. THIS IS ALREADY MANIFESTING IN SOME BREEZY SOUTHWEST WINDS THROUGH THE BLUEGRASS HELPING TO KEEP NIGHTTIME TEMPERATURES RELATIVELY MILD FOR MUCH OF THE AREA. WHILE MOST PLACES ARE SEEING LOW AND MID 30S FOR THE JKL CWA...A FEW SHELTERED EASTERN VALLEYS REMAIN IN THE MID 20S. WINDS ARE GUSTING OVER THE WESTERN PARTS OF THE AREA REACHING THE 25 TO 30 MPH RANGE AT TIMES. ALTHOUGH A DRY AIR MASS IS IN PLACE THE SOUTHERLY WINDS WILL TRY TO BRING IN MORE MOISTURE THROUGH THE FIRST PART OF THE MORNING AHEAD OF THE ARCTIC FRONT. MEANWHILE...DEW POINTS THROUGHOUT THE AREA ARE RUNNING IN THE UPPER SINGLE DIGITS TO MID TEENS NORTHEAST TO THE MIDDLE AND UPPER TEENS SOUTH. A DECK OF MID LEVEL CLOUDS COVER THE BULK OF EASTERN KENTUCKY WITH EVEN A FEW VERY LIGHT SNOW SHOWERS AND FLURRIES PASSING THROUGH. THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE UPPER AIR PATTERN THROUGH THE SHORT TERM PORTION OF THE FORECAST. THEY ALL DEPICT THE CORE OF A FAIRLY DEEP TROUGH...THAT IS MOVING INTO THE OHIO VALLEY...TO PUNCH THROUGH KENTUCKY BY EARLY AFTERNOON. THIS IS DRIVEN BY A 135 TO 140 KT 300 MB JET ARCING INTO THE REGION THIS MORNING WITH A GOOD AMOUNT A UPPER LEVEL DIVERGENCE PROGGED TO PASS OVER EAST KENTUCKY BETWEEN 09 AND 21Z. IT WILL BE A QUICK HITTING MID LEVEL WAVE...THOUGH...AS BY 00Z IT WILL BE OFF THE MID ATLANTIC COAST ALLOWING HEIGHTS TO RELAX LOCALLY AND RISE INTO THE DAY WEDNESDAY. A COUPLE OF WEAKER WAVES DO FOLLOW IN NORTHWEST FLOW AND LOOK TO PASS ABOVE EAST KENTUCKY FOR WEDNESDAY. GIVEN THE GOOD MODEL MATCH-UP WILL FOLLOW SUIT BUT FAVOR THE SPECIFICS FROM THE HIGHER RESOLUTION HRRR AND NAM12 FOR WEATHER DETAILS... ALONG WITH A HEALTHY DOSE OF CLIMATOLOGY FOR THESE SITUATIONS IN EASTERN KENTUCKY. SENSIBLE WEATHER WILL FEATURE A DYNAMIC AND ACTIVE WEATHER DAY AS AN ARCTIC BOUNDARY PASSES THROUGH THE CWA BY LATE IN THE AFTERNOON. WHILE LIGHT SNOW WILL BE POSSIBLE AHEAD OF THIS BOUNDARY...THE MAIN SHOW WILL BE JUST ALONG AND BEHIND IT AS IT HELPS TO MAXIMIZE THE MID LEVEL LAPSE RATES AND FIND JUST ENOUGH CAPE TO BECOME CONVECTIVE IN NATURE. GIVEN THE BACKGROUND PRESSURE AND HEIGHT GRADIENTS IN THE THE LOWER LEVELS OF THE ATMOSPHERE THE HIGHER WINDS ALOFT SHOULD BE ABLE TO BE TAPPED BY THE CONVECTIVE CELLS LEADING TO GUSTY WINDS AT THE SFC. THIS COMBINED WITH THE SNOW SHOWERS WILL MEAN RAPIDLY CHANGING VISIBILITY IN GUSTY SNOW SQUALLS. FINALLY...GIVEN THE COLD STARTING POINT FOR ROAD SFCS... EXPECT ANY SNOW THAT FALLS TO POTENTIALLY ACCUMULATE ON THE ROADS...WITH LIMITED HELP FROM INSOLATION DURING THE DAYLIGHT HOURS. SO...ALTHOUGH QPF WILL BE RATHER LIMITED WITH THIS FRONT... THE IMPACT FROM THESE LIGHT EVENTS CAN BE AS LARGER OR LARGER THAN BIGGER WINTER STORMS SO WILL CONTINUE TO HIT IT HARD WITH A WSW ADVISORY ACROSS THE BULK OF OUR CWA TODAY...STARTING EARLIER IN THE WEST AND LINGERING LONGER IN THE EAST. SNOW AMOUNTS SHOULD BE MAXIMIZED...WITH A POTENTIAL FOR UP TO 2 INCHES...IN THE NORTHERN PARTS OF THE CWA AND IN THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. THE SNOW WILL END FROM WEST TO EAST IN THE EVENING...WITH A DROP OFF IN THE SQUALLINESS AFTER SUNSET. LOOK FOR A HINT OF UPSLOPE COMPONENT INTO THE NIGHT TO KEEP A SMALL THREAT OF SNOW SHOWERS AND FLURRIES GOING IN THE FAR EAST THROUGH EARLY WEDNESDAY MORNING...BUT ANY ADDITIONAL ACCUMULATIONS WILL BE MARGINAL AFTER THIS EVENING. CHILLY HIGH PRESSURE THEN SPREADS INTO THE STATE WITH LOW TEMPERATURES NEARING THE SINGLE DIGITS IN THE NORTHWEST BY DAWN WEDNESDAY. WINDS STILL BRISK WILL YIELD WIND CHILLS DOWN NEAR ZERO IN SPOTS AND MAINLY SINGLE DIGITS ELSEWHERE AT DAWN WEDNESDAY. READING WILL THEN STRUGGLE TO RISE OUT OF THE 20S ON WEDNESDAY DESPITE A RETURN OF SOME SUNSHINE. IN FACT...THE SUNSHINE WILL LIKELY BE LIMITED BY SOME MID AND HIGH LEVEL CLOUDS INBOUND FROM THAT NEXT...WEAKER...WAVE PASSING BY AT MID LEVELS. ACCORDINGLY...HAVE NOT ZEROED OUT POPS FOR LATER WEDNESDAY AS A COUPLE OF FLURRIES CANNOT BE RULED OUT FROM THIS FEATURE WHEN IT BRUSHES BY FROM WEDNESDAY AFTERNOON INTO THE EVENING. USE THE SHORTBLEND AS A STARTING POINT FOR TEMPERATURES AND DEW POINTS THROUGH THE EVENING WITH THE SUPERBLEND USED THEREAFTER. MADE ONLY MINOR ADJUSTMENTS FOR SOME TERRAIN DISTINCTIONS TONIGHT...AS THE GRIDS LOOKED REASONABLE. AS FOR POPS...ENDED UP ON THE HIGH SIDE OF THE MOS...WHICH IS TYPICAL FOR THIS TYPE OF SITUATION. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 300 AM EST TUE JAN 12 2016 PERIOD WILL BEGIN WITH A MID LEVEL TROUGH MOVING ACROSS THE OHIO VALLEY WEDNESDAY NIGHT...WHILE PRECIP WILL BE POSSIBLE NORTH OF THE REGION ACROSS CENTRAL OH. WE WILL MAINLY SEE CLOUDS ASSOCIATED WITH THIS WAVE WEDNESDAY NIGHT HERE IN EASTERN KY. ON THURSDAY HIGH WILL BE PARKED TO THE SE AND WILL INTRODUCE RETURN FLOW TO THE REGION. THIS WILL ALLOW TEMPS TO MODERATE THROUGH THE END OF THE WEEK. TEMPS ON THURSDAY WILL SOAR INTO THE UPPER 40S TO LOWER 50S...AND THIS WILL FEEL PLEASANT GIVEN ANTECEDENT TEMPS. OVERALL UPPER LEVEL FLOW WILL FLATTEN AHEAD OF A DEEPENING TROUGH ACROSS THE PLAINS. THIS AFOREMENTIONED DEEPENING TROUGH WILL SWING EAST AND NORTHEAST INTO THE TN/OH VALLEYS...AS IT NEGATIVELY TILTS. AT THE SURFACE...A SURFACE LOW WILL DEEPEN AND BRING A ROUND OF SHOWERS ACROSS MUCH OF EASTERN KY FRIDAY AFTERNOON INTO FRIDAY NIGHT. AFTER THIS THE UPPER LEVEL ENERGY WILL THEN BE FOCUSED ON ANOTHER SURFACE LOW THAT DEVELOPS AND DEEPENS ALONG THE MID ATLANTIC COAST. IN EASTERN KY WE WILL CONTINUE TO SEE WRAP AROUND MOISTURE WITH THIS SYSTEM. MUCH COOLER AIR WILL TRAIL THIS SYSTEM AND EVENTUALLY LEAD TO A RAIN/SNOW MIX IN PRECIP SATURDAY AND ALL SNOW BY SATURDAY NIGHT. THESE CHANCES OF SNOW WILL TAPPER OFF SUNDAY. AFTER THIS THE MODELS REALLY BEGIN TO DIVERGE. THE GFS BRINGS ANOTHER CLIPPER DOWN FOR MONDAY...WHILE THE ECMWF KEEPS REGION DRY. RIGHT NOW WILL LEAN TO THE BLEND WHICH BRING SLIGHT CHANCES FOR SNOW SHOWERS ACROSS MUCH OF THE REGION MONDAY. OVERALL WENT TOWARD MODEL BLEND THROUGH THE PERIOD FOR MOST ELEMENTS. DID KEEP OR MAKE MINOR ADJUSTMENTS GIVEN TRENDS AND USUAL TOPO TEMP ISSUES. GIVEN THE CONSISTENCY FOR THE FRIDAY AND SATURDAY SYSTEM RIGHT NOW WOULD EXPECT POPS THAT PERIOD WILL CONTINUE TO TREND HIGHER...AS WE GET CLOSER TO THE PERIOD IF THESE TRENDS REMAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 144 PM EST TUE JAN 12 2016 A LINE OF CONVECTIVE SNOW WILL PROGRESS SOUTHEAST ACROSS THE AREA THIS AFTERNOON...MARKING THE END OF SIGNIFICANT SNOW. THE SNOW MAY BE BRIEFLY INTENSE WITH VSBY LESS THAN A HALF MILE...AND ACCOMPANIED BY WESTERLY WIND GUSTS TOPPING 25 KTS. BEHIND THE CONVECTIVE SNOW BAND...VFR WILL RETURN FOR MOST LOCATIONS. HOWEVER...SOME MVFR CEILINGS MAY PERSIST AT TIMES TONIGHT IN FAR NORTHERN AND EASTERN PORTIONS OF THE AREA AROUND MOREHEAD TO PIKEVILLE. WINDS WILL DIMINISH THIS EVENING. VFR WITH LIGHT WINDS IS EXPECTED DURING THE DAY ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-086>088-104-106>117-119. WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ118- 120. && UPDATE...HAL SHORT TERM...GREIF LONG TERM...DJ AVIATION...HAL
Hazardous weather outlook, Jan 12, 3:30 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 330 AM EST TUE JAN 12 2016 KYZ044-050>052-058>060-068-069-079-080-131130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON 330 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS WILL PRODUCE LIGHT ACCUMULATIONS TODAY INTO THE EVENING. SNOW SQUALLS AND BLOWING SNOW WILL ALSO BE POSSIBLE... MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. THIS COULD LEAD TO QUICK COATINGS OF SNOW AND SLICK ROADS...AS WELL AS SUDDEN REDUCTIONS IN VISIBILITY FROM WINDS GUSTING TO NEAR 40 MPH...AT TIMES. WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS AND NEAR ZERO IN PLACES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS AND NEAR ZERO IN PLACES EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY AND THIS EVENING. KYZ086>088-104-106>120-131130- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 330 AM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS WILL PRODUCE LIGHT ACCUMULATIONS TODAY INTO THE EVENING. SNOW SQUALLS AND BLOWING SNOW WILL ALSO BE POSSIBLE... MAINLY THIS AFTERNOON INTO MID EVENING. THIS COULD LEAD TO QUICK COATINGS OF SNOW AND SLICK ROADS...AS WELL AS SUDDEN REDUCTIONS IN VISIBILITY FROM WINDS GUSTING TO NEAR 40 MPH...AT TIMES. WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS AND NEAR ZERO IN PLACES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS AND NEAR ZERO IN PLACES EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY AND THIS EVENING. KYZ083>085-131130- WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG 330 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS WITH LOCALIZED LIGHT ACCUMULATIONS OF LESS THAN A HALF AN INCH ARE POSSIBLE TODAY INTO THIS EVENING. WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES TODAY. WIND CHILLS WILL FALL INTO THE SINGLE DIGITS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE IN THE SINGLE DIGITS EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TODAY AND THIS EVENING. JP/GREIF
In the hours before
Local storm report, Jan 12, 1:03 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
103 PM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM SNOW SANDY HOOK 38.09N 83.12W
01/12/2016 E0.8 INCH ELLIOTT KY 911 CALL CENTER
&&
TBREWERSpecial weather statement, Jan 12, 1:06 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
106 PM EST TUE JAN 12 2016
KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-112-114-116-
121830-
JACKSON-LAUREL-LEE-ELLIOTT-BATH-WOLFE-ESTILL-FLEMING-BREATHITT-ROWAN-
ROCKCASTLE-MONTGOMERY-OWSLEY-MENIFEE-MORGAN-POWELL-CLAY-PULASKI-
106 PM EST TUE JAN 12 2016
...SNOW SQUALLS WILL AFFECT EASTERN KENTUCKY...
AT 104 PM EST...A LINE OF SNOW SQUALLS EXTENDED FROM NEAR WALTZ TO
WISEMAN CROSSING STATION TO NEAR SCIENCE HILL...MOVING SOUTHEAST AT
45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
LOCATIONS IMPACTED INCLUDE...
LONDON...MOUNT STERLING...MOREHEAD...WEST LIBERTY...STANTON...
IRVINE...MOUNT VERNON...OWINGSVILLE...BEATTYVILLE...MCKEE...SANDY
HOOK...FRENCHBURG...CAMPTON...BOONEVILLE...BOONE...MARSHALL...
HENRY...JEFFERSONVILLE...CAMARGO AND CLAY CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 59.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 9.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 106 AND 148.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 30 AND
72.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 25 AND
40.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE DANGEROUS
SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK
ROADS WILL LIKELY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.
&&
LAT...LON 3843 8358 3839 8340 3819 8327 3827 8317
3817 8294 3697 8408 3721 8475 3736 8456
3733 8451 3748 8445 3747 8438 3754 8435
3757 8409 3781 8410 3781 8412 3782 8409
3783 8400 3793 8397 3804 8404 3851 8361
TIME...MOT...LOC 1804Z 295DEG 38KT 3838 8342 3776 8402 3719 8460
KASSpecial weather statement, Jan 12, 1:22 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
122 PM EST TUE JAN 12 2016
KYZ051-052-058>060-068-069-079-080-086-104-106-108-109-111-112-114-
116-121845-
JACKSON-LAUREL-KNOX-LEE-ELLIOTT-BATH-WOLFE-ESTILL-BREATHITT-MAGOFFIN-
ROWAN-ROCKCASTLE-OWSLEY-MENIFEE-MORGAN-POWELL-CLAY-PULASKI-
122 PM EST TUE JAN 12 2016
...SNOW SQUALL AFFECTING EASTERN KENTUCKY...
AT 120 PM EST...A LINE OF SNOW SQUALLS EXTENDED FROM NEAR CARTER
CAVES STATE PARK TO BILLOWS...AND MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
LOCATIONS IMPACTED INCLUDE...
LONDON...MOREHEAD...WEST LIBERTY...STANTON...IRVINE...MOUNT VERNON...
JACKSON...BEATTYVILLE...MANCHESTER...MCKEE...SANDY HOOK...
FRENCHBURG...CAMPTON...BOONEVILLE...SIMPSON...HENRY...LEWIS...
FINCASTLE...RAVENNA AND WELLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 23 AND 68.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 22.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 136 AND 148.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 32 AND
60.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 28 AND
40.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THESE SNOW SQUALLS.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
WILL LIKELY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
&&
LAT...LON 3821 8330 3819 8326 3820 8323 3824 8322
3827 8317 3823 8309 3818 8305 3821 8301
3817 8298 3817 8292 3811 8289 3800 8302
3795 8299 3696 8390 3714 8452 3757 8412
3757 8409 3758 8410 3834 8337
TIME...MOT...LOC 1820Z 283DEG 41KT 3836 8318 3715 8431
KASSpecial weather statement, Jan 12, 1:45 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
145 PM EST TUE JAN 12 2016
KYZ069-080-086-104-106>109-111-112-114>117-121915-
JACKSON-LAUREL-KNOX-LEE-ELLIOTT-WOLFE-LESLIE-BREATHITT-MAGOFFIN-
PERRY-OWSLEY-MORGAN-JOHNSON-CLAY-
145 PM EST TUE JAN 12 2016
...SNOW SQUALLS AFFECTING EASTERN KENTUCKY...
AT 144 PM EST...A LINE OF SNOW SQUALLS EXTENDED FROM NEAR CULVER TO
SUBLIMITY CITY...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
LOCATIONS IMPACTED INCLUDE...
LONDON...PAINTSVILLE...WEST LIBERTY...JACKSON...SALYERSVILLE...
BEATTYVILLE...MANCHESTER...SANDY HOOK...CAMPTON...BOONEVILLE...
MASON...SIMPSON...HENRY...LEWIS...BUCKHORN...SEWELL...LANE...BUSH...
SPRULE AND COTTONGIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 45 AND 76.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 41.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 34 AND
42.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 9 AND 11.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 6 AND 16.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THESE SNOW SQUALLS.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
WILL LIKELY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
&&
LAT...LON 3817 8298 3818 8292 3811 8289 3805 8295
3803 8300 3798 8302 3796 8299 3800 8296
3800 8293 3796 8282 3791 8273 3771 8294
3769 8294 3691 8372 3708 8422 3821 8307
3818 8305 3821 8301
TIME...MOT...LOC 1844Z 286DEG 37KT 3813 8300 3711 8408
KASSpecial weather statement, Jan 12, 1:58 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EST TUE JAN 12 2016
KYZ080-086-087-104-106>117-119-121930-
LAUREL-KNOX-LEE-KNOTT-ELLIOTT-WOLFE-BELL-LESLIE-BREATHITT-MAGOFFIN-
FLOYD-PERRY-OWSLEY-MARTIN-MORGAN-JOHNSON-CLAY-
158 PM EST TUE JAN 12 2016
...SNOW SQUALLS AFFECTING EASTERN KENTUCKY...
AT 157 PM EST...A LINE OF SNOW SQUALLS EXTENDED FROM NEAR KEATON TO
LIDA...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
LOCATIONS IMPACTED INCLUDE...
LONDON...HAZARD...PAINTSVILLE...WEST LIBERTY...PRESTONSBURG...
JACKSON...SALYERSVILLE...MANCHESTER...INEZ...HYDEN...BOONEVILLE...
MASON...SIMPSON...LEWIS...BUCKHORN...SEWELL...LANE...BUSH...SPRULE
AND COTTONGIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 51 AND 76.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 4 AND 59.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER 36.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY NEAR MILE MARKER 1.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 14 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THESE SNOW SQUALLS.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE DANGEROUS
SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK
ROADS WILL LIKELY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.
&&
LAT...LON 3707 8411 3726 8392 3726 8390 3731 8388
3734 8378 3737 8381 3819 8300 3817 8298
3818 8292 3812 8289 3800 8302 3796 8300
3800 8293 3788 8262 3789 8260 3795 8258
3796 8253 3794 8249 3792 8248 3688 8353
TIME...MOT...LOC 1857Z 286DEG 41KT 3799 8300 3708 8393
KASSpecial weather statement, Jan 12, 2:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EST TUE JAN 12 2016
KYZ086-088-107-109-110-112-113-115>120-121945-
FLOYD-PERRY-KNOX-KNOTT-MARTIN-LETCHER-LESLIE-HARLAN-JOHNSON-MAGOFFIN-
BREATHITT-PIKE-CLAY-
221 PM EST TUE JAN 12 2016
...A SNOW SQUALL WILL AFFECT FLOYD...PERRY...KNOX...KNOTT...MARTIN...
LETCHER...LESLIE...HARLAN...JOHNSON...MAGOFFIN...BREATHITT...PIKE...
CLAY...
AT 218 PM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
DUNLOW TO WELLS CHAPEL TO NEAR GAPVILLE TO AVAWAM TO ICE CLIFF...AND
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PRESTONSBURG...WHITESBURG...HARLAN...HINDMAN...
INEZ...HYDEN...LETCHER...ESTILL...BATH...CUMBERLAND...COAL RUN
VILLAGE...LOYALL...EVARTS...WHEELWRIGHT...FLEMING-NEON...MARTIN...
PIPPA PASSES AND BENHAM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 2.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 6 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THIS SQUALL...WINDS
MAY GUST AS HIGH AS 35 TO 45 MPH...AND A QUICK DUSTING TO A HALF OF
AN INCH OF SNOW MAY ACCUMULATE.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
COULD LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.
&&
LAT...LON 3712 8272 3681 8322 3690 8350 3694 8351
3695 8359 3693 8357 3693 8358 3699 8377
3724 8337 3789 8269 3789 8260 3795 8258
3796 8253 3790 8244 3781 8240 3776 8231
3774 8233 3767 8230 3764 8219
TIME...MOT...LOC 1918Z 281DEG 39KT 3800 8251 3782 8267 3761 8292 3722
8331 3699 8366
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:30 PM EST | Special Weather Statement | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 5 more | 60 min |
| Jan 12, 1:06 PM EST | Special Weather Statement | JKL | Bath, Elliott, Estill, Fleming, Jackson, Laurel and 9 more | 24 min |
| Jan 12, 1:22 PM EST | Special Weather Statement | JKL | Clay, Elliott, Estill, Jackson, Laurel, Lee and 7 more | 23 min |
| Jan 12, 1:45 PM EST | Special Weather Statement | JKL | Breathitt, Clay, Elliott, Johnson, Laurel, Magoffin and 3 more | 30 min |
| Jan 12, 1:58 PM EST | Special Weather Statement | JKL | Breathitt, Clay, Johnson, Leslie, Magoffin, Morgan and 2 more | 32 min |
| Jan 12, 2:41 PM EST | Special Weather Statement | JKL | Floyd, Knott, Leslie, Letcher, Martin, Perry and 1 more | 49 min |
| Jan 12, 3:34 PM EST | Special Weather Statement | JKL | Pike | 26 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.